Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 62, NWS Wilmington, OH

June 17, 2019Brown County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 17, 2019, 8:43 PM EDT for Brown County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 8:43 PM EDT (00:43 UTC)
Expired
Jun 17, 2019, 9:00 PM EDT
In force
17 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Brown County, OH

The radar

The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
764 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

418 
WFUS51 KILN 180043
TORILN
OHC015-180100-
/O.NEW.KILN.TO.W.0062.190618T0043Z-190618T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
843 PM EDT Mon Jun 17 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  West central Brown County in southwestern Ohio...

* Until 900 PM EDT.
    
* At 842 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Mount Orab, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Mount Orab, Locust Ridge and New Hope. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3893 8402 3901 8402 3904 8387 3902 8387
      3892 8386
TIME...MOT...LOC 0042Z 258DEG 33KT 3898 8398 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BPP
1 follow-up statement
473 
WWUS51 KILN 180057
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
857 PM EDT Mon Jun 17 2019

OHC015-180106-
/O.EXP.KILN.TO.W.0062.000000T0000Z-190618T0100Z/
Brown OH-
857 PM EDT Mon Jun 17 2019

...THE TORNADO WARNING FOR WEST CENTRAL BROWN COUNTY WILL EXPIRE AT
900 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3893 8402 3901 8402 3904 8387 3902 8387
      3892 8386
TIME...MOT...LOC 0056Z 258DEG 33KT 3901 8382 

$$

BPP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 17, 8:24 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 17, 8:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
824 PM EDT Mon Jun 17 2019

.SYNOPSIS...
An oscillating frontal boundary in the region will provide daily
chances for showers and thunderstorms through Thursday
afternoon with a brief dry period possible Thursday night into
Friday. Additional rounds of showers and storms are possible
this weekend, with seasonable temperatures and very humid
conditions persisting through the foreseeable future.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Latest MCS is working its way across the forecast area this
evening. It should clear the eastern counties by midnight. Some
of these storms are producing locally heavy rain, although with
it being progressive, do not expect significant flood issues.
Strong to severe storms will continue to be possible over the
next couple of hours mainly across southern Ohio and northern
Kentucky.

Expect a lull in activity once this MCS moves east. But it
appears that another impulse will lift northeast into the area
before daybreak.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Region remains in the same moist unstable airmass on Tuesday.
Convection will redevelop as heating of the day takes place.
Best coverage is expected southeast of I-71 as the front shifts
south with time. Highs on Tuesday will be in the upper 70s.

Convection will be gradually shunted eastward Tuesday night as
a weak high pressure system pushes slightly drier air into the
region.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
An unsettled weather pattern will be present through most of the
long term time frame. Thunderstorms are in the forecast every day
except for during the day on Friday.  With the repeated rounds of
showers and thunderstorms, there will be the potential for
additional flooding concerns.  Will continue to highlight this
threat in the HWO.  Although widespread severe weather is not
expected, there will be the potential for at least isolated damaging
winds with the thunderstorm chances.

High temperatures will in the 70s and 80s through the long term. Low
temperatures most nights will generally be in the 60s.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Convection will move across the terminals during the first few
hours of the TAF period. This will bring temporary IFR
conditions. After this passes, it appears that MVFR ceilings
will develop after 06Z. Additional showers will also lift
northeast across the region late tonight into Tuesday morning.
MVFR ceilings will slowly lift with conditions returning to VFR
before the end of the period. There is the potential for more
storms Tuesday afternoon, but there is too much uncertainty to
include in the TAFs this far out in time.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday afternoon for OHZ026-034-035-
     042>046-051-052-060.
     Flash Flood Watch through Tuesday evening for OHZ053>056-
     061>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday afternoon for INZ050-058-059.
     Flash Flood Watch through Tuesday evening for INZ066-073>075-
     080.

&&

SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 17, 4:06 AM EDT, 16 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EDT Mon Jun 17 2019

INZ050-058-059-OHZ026-034-035-042>046-051-052-060-180900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Preble-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088-
180900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible, primarily
this afternoon into the evening. Gusty winds and very heavy rain will
be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible again Tuesday
afternoon. Gusty winds and very heavy rain will be the primary
threats.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 17, 6:37 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
637 PM EDT Mon Jun 17 2019

INZ073-172300-
Ripley IN-
637 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RIPLEY COUNTY UNTIL
700 PM EDT...

At 636 PM EDT, radar indicated a strong thunderstorm near Vernon,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Versailles, Osgood, Holton, Otter Village, Benham and New Marion.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3910 8544 3918 8529 3896 8522 3895 8545
TIME...MOT...LOC 2236Z 246DEG 30KT 3902 8550

BPP
Special weather statement, Jun 17, 7:03 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
703 PM EDT Mon Jun 17 2019

INZ073>075-172330-
Ripley IN-Ohio IN-Dearborn IN-
703 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN RIPLEY
AND DEARBORN COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT, radar indicated strong thunderstorms along a line
extending from 9 miles east of Batesville to 9 miles southwest of
Dillsboro, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Lawrenceburg, Aurora, Bright, Milan, Dillsboro, Moores Hill,
Guilford, Wilmington, Logan, Manchester, Sunman, Hartford, St. Leon,
Mount Sinai, Pate, Cold Springs, Dover, Penntown, Weisburg and
Farmers Retreat.

This includes I-74 in Indiana between mile markers 163 and 168.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3929 8486 3894 8493 3893 8524 3927 8513
TIME...MOT...LOC 2303Z 260DEG 36KT 3926 8505 3892 8518

BPP
Special weather statement, Jun 17, 7:08 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 PM EDT Mon Jun 17 2019

OHZ061-062-070-071-172345-
Montgomery OH-Warren OH-Butler OH-Greene OH-
708 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BUTLER...
NORTHWESTERN WARREN...WEST CENTRAL GREENE AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 745 PM EDT...

At 707 PM EDT, radar indicated strong thunderstorms along a line
extending from Oakwood to South Middletown, moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Kettering, Middletown, Beavercreek, Miamisburg, Lebanon, Springboro,
Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West Carrollton,
Hunter, Centerville, Lytle, Pekin, State Route 48 at State Route 73,
Genntown and Woodbourne-Hyde Park.

This includes I-75 in Ohio between mile markers 32 and 47.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8400 3946 8417 3949 8441 3971 8420
TIME...MOT...LOC 2307Z 261DEG 28KT 3972 8415 3947 8440

BPP
Special weather statement, Jun 17, 8:05 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
805 PM EDT Mon Jun 17 2019

KYZ092-093-096-097-OHZ078-180030-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Clermont OH-
805 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHWESTERN
BRACKEN...CAMPBELL...NORTHERN PENDLETON AND SOUTHWESTERN CLERMONT
COUNTIES UNTIL 830 PM EDT...

At 804 PM EDT, radar indicated a strong thunderstorm over Claryville,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Covington, Independence, Alexandria, Taylor Mill, Claryville, Amelia,
New Richmond, Butler, Cold Spring, Ryland Heights, Mentor, Moscow,
Fairview, Neville, California, Mount Auburn, Visalia, Willow Grove,
Grants Lick and New Palestine.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3877 8449 3900 8449 3904 8416 3876 8416
TIME...MOT...LOC 0004Z 273DEG 38KT 3890 8442

BPP
Special weather statement, Jun 17, 8:27 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
827 PM EDT Mon Jun 17 2019

OHZ078-079-180100-
Clermont OH-Brown OH-
827 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLERMONT
AND WEST CENTRAL BROWN COUNTIES UNTIL 900 PM EDT...

At 826 PM EDT, radar indicated strong thunderstorms along a line
extending from Amelia to near Neville, moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Georgetown, Amelia, Mount Orab, Bethel, Williamsburg, Hamersville,
Moscow, Lindale, Saltair, East Fork State Park, Nicholsville, State
Route 32 at US Route 68, Point Isabel, Feesburg, Bantam, New Hope and
Locust Ridge.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3908 8389 3885 8386 3885 8423 3901 8424
TIME...MOT...LOC 0026Z 270DEG 39KT 3901 8420 3887 8419

BPP
Special weather statement, Jun 17, 8:30 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
830 PM EDT Mon Jun 17 2019

KYZ097-OHZ078-079-180100-
Bracken KY-Clermont OH-Brown OH-
830 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BRACKEN...SOUTHEASTERN
CLERMONT AND WEST CENTRAL BROWN COUNTIES UNTIL 900 PM EDT...

At 830 PM EDT, radar indicated a strong thunderstorm over Neville,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Augusta, Felicity, Higginsport, Neville, Chilo, Woolcutt, Willow
Grove, Bradford, Foster, Johnsville, Rock Springs, Utopia and Aa
Highway at State Route 19.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3873 8422 3882 8423 3887 8396 3873 8396
TIME...MOT...LOC 0030Z 267DEG 27KT 3879 8419

BPP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:02 PM EDTAreal Flood AdvisoryILNButler, Greene, Montgomery, Warren3 hr
Jun 17, 8:27 PM EDTSpecial Weather StatementILNClermont33 min
Jun 17, 8:36 PM EDTSevere Thunderstorm WarningILNBrown, Clermont24 min
Jun 17, 8:52 PM EDTSpecial Weather StatementILNHighland23 min
Jun 17, 8:56 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland34 min
Jun 17, 9:10 PM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross35 min
Jun 17, 9:11 PM EDTSevere Thunderstorm WarningILNAdams, Brown34 min
Jun 17, 9:20 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike25 min
Jun 17, 9:26 PM EDTSpecial Weather StatementILNPickaway34 min
Jun 17, 9:28 PM EDTAreal Flood AdvisoryILNHocking, Pickaway, Ross3 hr
Jun 17, 9:33 PM EDTSpecial Weather StatementILNAdams27 min
Jun 17, 9:35 PM EDTSevere Thunderstorm WarningILNRoss25 min
Jun 17, 9:43 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto47 min
Jun 17, 9:57 PM EDTSpecial Weather StatementILNFairfield, Hocking48 min
Jun 17, 10:02 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross43 min
Jun 17, 10:41 PM EDTSpecial Weather StatementILNHocking34 min
Jun 17, 10:53 PM EDTAreal Flood WarningILNGreene, Warren8 hr
Jun 17, 10:55 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jun 17, 10:59 PM EDTRiver Flood WarningILNChampaign, Clark, Greene4 hr
Jun 17, 11:37 PM EDTFlash Flood WarningILNAdams, Scioto2 hr
Jun 17, 11:44 PM EDTAreal Flood AdvisoryILNDarke, Miami3 hr
Jun 17, 11:57 PM EDTRiver Flood WarningILNAdams11 hr
Jun 18, 12:14 AM EDTAreal Flood WarningILNHocking, Ross12 hr
Jun 18, 12:56 AM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan, Shelby8 hr
Jun 18, 1:20 AM EDTRiver Flood WarningILNHamilton17 hr
Jun 18, 1:20 AM EDTRiver Flood WarningILNPickaway5 days
Jun 18, 1:43 AM EDTRiver Flood WarningILNButler14 hr
Jun 18, 8:57 AM EDTAreal Flood WarningILNAuglaize, Hardin, Logan, Shelby, Union52 hr
Jun 18, 9:14 AM EDTRiver Flood WarningILNShelby31 hr
Jun 18, 10:45 AM EDTAreal Flood WarningILNDelaware48 hr
Jun 18, 10:52 AM EDTRiver Flood WarningILNPike, Scioto3 days
Jun 18, 7:54 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.